Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 19, 2012, 3:42 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2012, 3:42 AM EST (08:42 UTC)
- Expired
- Jan 19, 2012, 9:13 AM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
320 WHUS71 KCAR 190842 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 342 AM EST THU JAN 19 2012 ANZ050-051-191700- /O.CAN.KCAR.GL.W.0004.000000T0000Z-120119T0900Z/ /O.NEW.KCAR.SC.Y.0007.120119T0842Z-120119T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 342 AM EST THU JAN 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-190945- /O.CAN.KCAR.GL.W.0004.000000T0000Z-120119T0900Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 342 AM EST THU JAN 19 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE GALE WARNING. $$ NORCROSS
2 follow-up statements
140 WHUS71 KCAR 191149 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 649 AM EST THU JAN 19 2012 ANZ050-051-191500- /O.EXT.KCAR.SC.Y.0007.000000T0000Z-120119T1500Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 649 AM EST THU JAN 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
938 WHUS71 KCAR 191413 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 913 AM EST THU JAN 19 2012 ANZ050-051-191515- /O.CAN.KCAR.SC.Y.0007.000000T0000Z-120119T1500Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 913 AM EST THU JAN 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 1:27 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 19, 1:27 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
127 AM EST THU JAN 19 2012
.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION OVERNIGHT THROUGH THURSDAY.
LOW PRESSURE WILL CROSS THE REGION THURSDAY NIGHT THROUGH EARLY
FRIDAY. HIGH PRESSURE WILL REBUILD ACROSS THE AREA THROUGH THE
WEEKEND WHILE LOW PRESSURE TRACKS TO THE SOUTH.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE...
HIGH PRESSURE WILL BUILD EAST THROUGH THE REMAINDER OF THE NIGHT
BRINGING CLEAR SKIES. HAVE UPDATED THE FORECAST TO ADJUST FOR
CURRENT CONDITIONS ALONG WITH EXPECTED OVERNIGHT TEMPERATURES.
PREVIOUS DISCUSSION...
HIGH PRESSURE WILL CONTINUE TO BUILD NORTHEAST OF THE REGION
THURSDAY WITH PLENTY OF SUNSHINE BUT BELOW NORMAL TEMPERATURES.
HIGHS ON THURSDAY ARE EXPECTED TO RANGE FROM 5 TO 10 ABOVE ACROSS
THE NORTH AND 15 TO 20 DOWNEAST. HOWEVER...WINDS WILL BE MUCH
LIGHTER THAN THEY WERE WEDNESDAY SO EVEN THOUGH IT WILL BE COLD
WIND CHILLS WILL NOT BE AN ISSUE.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
THE MAIN CONCERN IN THE SHORT TERM PERIOD WILL BE A LOW MOVING INTO
THE AREA AND WITH IT BRINGING SOME SNOW. THE LOW MOVES IN TO THE GULF
OF MAINE AND INTENSIFIES OVER THE WATERS. PRECIPITATION IN THE FORM
OF SNOW SHOULD DEVELOP OVER THE AREA LATE THURSDAY NIGHT INTO EARLY
FRIDAY MORNING. PRECIP TYPE FOR THIS EVENT SHOULD BE ALL SNOW AS ALL
TEMPERATURE PROFILES SUPPORT NO CHANGE OVER IN THE CWA. ACCUMULATIONS
WILL OCCUR THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. RIGHT NOW
EXPECTING A FEW INCHES ACROSS THE NORTH WITH HIGHER AMOUNTS IN THE
CENTRAL AND DOWNEAST AREAS. ALL MODELS ARE FAIRLY PROGRESSIVE WITH
THIS FEATURE AND SNOW SHOULD BEGIN TO TAPER OFF FRIDAY AFTERNOON AS
HIGH PRESSURE BUILDS IN FRIDAY NIGHT AND SATURDAY. EXPECT MORE COULD
AIR TO FOLLOW THIS SYSTEM ON FRIDAY AS OVERNIGHT LOWS ACROSS THE
NORTH GO BELOW ZERO. MODELS WANT TO PLACE ANOTHER SYSTEM MOVING TO
THE SOUTH OF THE AREA SATURDAY AFTERNOON. USED A BLEND OF NAM/GFS
FOR MOST ELEMENTS AND ADJUSTED AS NEEDED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
TWO POTENTIAL WX SYSTEMS THE FOCUS OF THE LONG TERM... LONGER
RANGE MODELS (ECMWF/GFS) IN RATHER GOOD AGREEMENT IN PLACING A
FAIRLY PROGRESSIVE OPEN SFC WAVE JUST SSE OF CAPE COD AT 00Z SUN.
THIS SYSTEM IS THEN TAKEN QUICKLY EWRD - S OF NS SAT NGT INTO EARLY
SUN. THIS TRACK AND SCENARIO SUPPORTS BEST POPS ACROSS OUR FAR SRN
AREAS AT THE START OF THE PERIOD W/ MAINLY DRY CONDS ADVERTISED
ACROSS THE CENTRAL AND N. ANY PRECIP SRN AREAS SHOULD END QUICKLY
BY EARLY SUN W/ COLD HIGH PRES EXPECTED TO BUILD OVER THE ENTIRE
FA LATER SUN INTO SUN NGT.
THE NEXT SYSTEM OF INTEREST THEN TAKES SHAPE BY EARLY NEXT WEEK W/
SPECIFICS STILL UNCERTAIN. ATTM...IT APPEARS PRIMARY SFC LOW PRES
OVER THE GRT LAKES REGION WILL TRY TO TRANSFER SOME ENERGY EWRD
FOR SOME SECONDARY DEVELOPMENT FURTHER S AND E OF THE PRIMARY SFC
LOW. WHILE DETAILS ARE STILL UNCLEAR...IT DOES APPEAR THAT
REGARDLESS OF THE SOLN - THERE WILL BE SIGNIFICANT WAA IN ADVANCE
OF THIS SYSTEM SUGGESTING ANOTHER MXD PRECIP EVENT FOR THE AREA.
EVEN THE GFS WHICH ATTM IS STILL COLDER AND LESS ROBUST THAN THE
ECMWF...STILL SUGGESTS THIS WILL NOT LIKELY REMAIN AN ALL SNOW
EVENT FOR EVEN FAR NRN AND NWRN AREAS... AFTER THIS EVENT...HIGH
PRES REBUILDS ACROSS THE FA FOR THE REMAINDER OF THE LONG TERM
PERIOD BUT THE AIRMASS WHICH FOLLOWS DOES NOT APPEAR VERY
COLD.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION THROUGH
THE REMAINDER OF THE NIGHT AND THURSDAY.
SHORT TERM: EXPECT MVFR TO IFR CONDITIONS FOR ALL TAF SITES LATER
THURSDAY NIGHT THROUGH FRIDAY AFTERNOON ASSOCIATED WITH A STORM
SYSTEM.
VFR CONDS RETURN FRI NGT AND THRU THE WEEKEND THO OUR SRN
TERMINALS COULD EXPERIENCE SOME LOWERED CIGS/VSBYS IN SNOW AS LOW
PRES PASSES S OF THE AREA. IFR CONDS WILL LIKELY DEVELOP ACROSS
THE AREA ON MON AS SSE FLOW AND WAA BRING INCREASING MILDER AND
MOIST AIR INTO THE AREA.
&&
.MARINE...
NEAR TERM: A GALE WARNING REMAINS IN EFFECT THROUGH 4 AM THOUGH
WINDS ARE DIMINISHING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
ACROSS MUCH OF THE WATERS EARLY THURSDAY...WITH THE EXCEPTION OF
THE INTRACOASTAL WATERS. CONDITIONS WILL FALL BELOW SMALL CRAFT
ADVISORY LEVELS ON ALL WATERS LATER THURSDAY MORNING.
SHORT TERM: EXPECT MARGINAL SCA CONDITIONS THURSDAY NIGHT THROUGH
FRIDAY EVENING.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
MEZ001>004.
MARINE...GALE WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR ANZ050>052.
&&
NEAR TERM...HEWITT/NORCROSS
SHORT TERM...HILL
LONG TERM...KHW
AVIATION...HEWITT/NORCROSS
MARINE...HEWITT/HILL/NORCROSSHazardous weather outlook, Jan 18, 8:33 PM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 833 PM EST WED JAN 18 2012 MEZ001>004-200145- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- 833 PM EST WED JAN 18 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT SNOWFALL IS POSSIBLE THURSDAY NIGHT INTO FRIDAY AS LOW PRESSURE MOVES ACROSS THE MAINE COAST. STAY TUNED FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE IN CARIBOU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ005-006-010-011-015>017-031-032-200145- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 833 PM EST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT SNOWFALL IS POSSIBLE THURSDAY NIGHT INTO FRIDAY AS LOW PRESSURE MOVES ACROSS THE MAINE COAST. STAY TUNED FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE IN CARIBOU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-200145- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 833 PM EST WED JAN 18 2012 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-200145- COASTAL HANCOCK-COASTAL WASHINGTON- 833 PM EST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT SNOWFALL IS POSSIBLE THURSDAY NIGHT INTO FRIDAY AS LOW PRESSURE MOVES ACROSS THE MAINE COAST. STAY TUNED FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE IN CARIBOU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 8:32 PM EST | Wind Chill Advisory | CAR | Aroostook, Piscataquis, Somerset | 9 hr |
| Jan 19, 4:23 AM EST | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 36 hr |
| Jan 19, 3:03 PM EST | Small Craft Advisory | CAR | 37 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.